Tornado, Bradley
- When
- August 2, 5:00 PM EST to 5:05 PM EST
- Where
- Bradley County, 8 mi E of Cleveland
- Rating
- F0
- Path length
- 0.3 mi
- Path width
- 30 yd
- Property damage
- $20,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.167, -84.733
Tornado near the intersection of Chestuee Rd and Benton Pike in eastern Bradley County. Tornado moved east-northeast.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Tornado near the intersection of Chestuee Rd and Benton Pike in eastern Bradley County. Tornado moved east-northeast. Numerous trees down...mostly dead pine. No damage to structures.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 2, 1:35 PM EST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 235 PM EDT MON AUG 2 2004 .SHORT TERM (TONIGHT AND TUESDAY)...CURRENT CONVECTION OVER THE MOUNTAINS MAINLY WITH SURFACE THETA E MAXES OVER SE TN/SW NC, AND OVER NE TN/SW VA. A THETA E MIN IS OVER THE CENTRAL SMOKY MOUNTAINS, WITH NO CONVECTION CURRENTLY OCCURRING THERE. THE WINDS ARE VERY LIGHT, WITH DEWPOINTS IN THE UPPER 60S TO MID 70S. AMPLE SUN AND MOISTURE ARE THE DRIVING FACTORS. BELIEVE SUNSET WILL ALLOW CONVECTION TO SETTLE DOWN AND DISAPPEAR, SO HAVE KEPT TONIGHTS POPS IN THE LOW DOUBLE DIGITS. SAME TOMORROW EARLY. TOMORROWS TEMPS WILL CLIMB TO THE ETA CONVECTIVE TEMP BY ABOUT NOON, AND MOISTURE WILL BE PLENTIFUL ENOUGH TO CREATE SHOWERS AND A FEW THUNDERSTORMS OVER THE MOUNTAINS AND NORTHEAST PORTIONS AGAIN. HAVE INCLUDED SLIGHT CHANCE POPS IN THOSE AREAS AFTER 18Z TUESDAY. OVERALL, CONTINUED VERY WARM AND MUGGY. .LONG TERM...(TUE NIGHT THROUGH MON)...WARM MIDDLE OF THE WEEK IN STORE AS UPPER RIDGE OVER THE CENTRAL PLAINS NOSES INTO OUR REGION. COLD FRONT WILL APPROACH LATE WED/EARLY THU. SOME TIMING DIFFERENCE BETWEEN ETA/GFS WITH ETA SOMEWHAT FASTER. SHORT RANGE ENSEMBLES (SREF) APPEAR TO OFFER A GOOD COMPROMISE AND ARE THE BASIS FOR TIMING THE FROPA. MEDIUM RANGE MODELS DISAGREE SOMEWHAT ON THE AMPLITUDE...BUT THERE IS GENERAL AGREEMENT THAT A SIGNIFICANT TROUGH WILL SET UP OVER THE EASTERN CONUS LATER THIS WEEK. GFS IS MOST AMPLIFIED WITH THIS FEATURE. INCLINATION IS TO FAVOR SLIGHTLY-LESS-AMPLIFIED GFS ENSEMBLE MEAN. AT ANY RATE...SURFACE COLD FRONT WILL BE DRIVEN WELL SOUTH OF FORECAST AREA WITH BELOW CLIMO TEMPS AND SIGNIFICANTLY DRIER AIR FOLLOWING FRONT. THIS TROUGH IS PROJECTED TO PERSIST WELL INTO THE UPCOMING WEEKEND. BASED ON PREFERENCE FOR ENSEMBLE MEAN DEPICTION...GENERALLY FAVORED ENSEMBLE MEAN MOS VALUES FOR TEMPS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 93 70 94 / 10 10 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 90 69 92 / 20 10 10 20 OAK RIDGE, TN 67 89 68 91 / 10 10 10 20 TRI CITIES AIRPORT, TN 65 87 65 89 / 20 20 10 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && BB/LCM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 610 AM EDT MON AUG 2 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-041100- ANDERSON TN-BLEDSOE TN-BLOUNT SMOKY MOUNTAINS TN-BRADLEY TN- CAMPBELL TN-CHEROKEE NC-CLAIBORNE TN-CLAY NC- COCKE SMOKY MOUNTAINS TN-EAST POLK TN-GRAINGER TN-HAMBLEN TN- HAMILTON TN-HANCOCK TN-HAWKINS TN-JEFFERSON TN-JOHNSON TN-KNOX TN- LEE VA-LOUDON TN-MARION TN-MCMINN TN-MEIGS TN-MORGAN TN- NORTH SEVIER TN-NORTHWEST CARTER TN-NORTHWEST COCKE TN- NORTHWEST GREENE TN-NORTHWEST MONROE TN-NW BLOUNT TN-RHEA TN- ROANE TN-RUSSELL VA-SCOTT VA-SCOTT TN-SEQUATCHIE TN- SEVIER SMOKY MOUNTAINS TN-SOUTHEAST CARTER TN-SOUTHEAST GREENE TN- SOUTHEAST MONROE TN-SULLIVAN TN-UNICOI TN-UNION TN-WASHINGTON VA- WASHINGTON TN-WEST POLK TN-WISE VA- 610 AM EDT (510 AM EDT) TUE AUG 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... HOT AND DRY WEATHER WILL BE OBSERVED WEDNESDAY. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS THURSDAY. WARM MOIST AND UNSTABLE AIR AHEAD OF THE FRONT WILL HELP TO TRIGGER SCATTERED THUNDERSTORMS. SOME STRONG THUNDERSTORMS ARE POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TD
The Northeast Alabama radar (KHTX), 126 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyThe tornado archive for Tennessee, 2004Warnings in Tennessee, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419549.